You are not currently logged in.
Access JSTOR through your library or other institution:
An Interpolatory Method of Approximating Distribution Functions with Applications to the Gamma and Related Variates
Rudy A. Gideon and John Gurland
Journal of the American Statistical Association
Vol. 66, No. 335 (Sep., 1971), pp. 577-582
Stable URL: http://www.jstor.org/stable/2283532
Page Count: 6
You can always find the topics here!Topics: Approximation, Degrees of freedom, Mathematical constants, Distribution functions, Gaussian distributions, Approximate values, Exponential functions, Statistics, Mathematical functions, Sine function
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Preview not available
A method of approximating distribution functions is presented which is based on a weighted sum of exponential functions. The method is quite general but attention is confined here to approximating the distribution function of gamma and related variates. As a limiting case of χ2, the normal distribution is also considered. Tables of constants are provided for applying the approximation procedure. It can be carried out on a computer or on a desk-type calculator. Among the attractive features of the technique is the fact that the constants involved in the approximating function can be obtained by simple interpolation.
Journal of the American Statistical Association © 1971 American Statistical Association